Alert archive / North Carolina / Flash Flood Warnings in 2011

Flash Flood Warning 43, NWS Raleigh, NC

August 27, 20114 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 27, 2011, 8:42 AM EDT for 4 counties in North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2011, 8:42 AM EDT (12:42 UTC)
Expired
Aug 27, 2011, 12:00 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Edgecombe County, NC, Halifax County, NC, Nash County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 89 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 10:27 AM EDTFLASH FLOODRocky Mount, NCSEVERAL ROADS CLOSED DUE TO HEAVY RAIN AND FLOODING... INCLUDING THE INTERSECTIONS OF S CHURCH ST AND KINGSTON AVE... AND S CHURCH AND NASHVILLE RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 105 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 0.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -266 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-266 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WGUS52 KRAH 271242
FFWRAH
NCC065-083-127-195-271600-
/O.NEW.KRAH.FF.W.0043.110827T1242Z-110827T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
842 AM EDT SAT AUG 27 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
  WILSON COUNTY IN CENTRAL NORTH CAROLINA
  NASH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL NOON EDT

* AT 832 AM EDT...BANDS OF VERY HEAVY RAIN FROM HURRICANE IRENE 
CONTINUE TO MOVE INLAND OVER THE NORTHERN COASTAL PLAIN THIS 
MORNING.  THE HEAVIEST BANDS ARE CURRENTLY MOVING WEST INTO EASTERN 
HALIFAX AND EDGECOMBE COUNTIES. DOPPLER RADAR ESTIMATES THAT TWO TO 
FOUR INCHES OF RAIN FELL OVER EDGECOMBE...HALIFAX...WILSON AND NASH 
COUNTIES OVERNIGHT WITH THE INITIAL RAIN BANDS.  AN ADDITIONAL ONE 
TO THREE INCHES WILL BE POSSIBLE THROUGH MIDDAY BEFORE THE HURRICANE 
IRENE MOVES AWAY FROM THE AREA.  

* LOCATIONS THREATENED WITH FLOODING INCLUDE WILSON...TARBORO...
  SCOTLAND NECK...SARATOGA...ROCKY MOUNT...ROANOKE RAPIDS...
  NASHVILLE...LITTLETON...HALIFAX...ELM CITY...DORTCHES AND BAILEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3608 7731 3600 7740 3591 7734 3583 7735
      3580 7748 3557 7781 3560 7812 3571 7816
      3575 7824 3581 7826 3629 7794 3650 7791
      3648 7764 3641 7754 3632 7757 3633 7744
      3624 7737 3621 7738 3616 7727 3611 7723

$$

22
1 follow-up statement
288 
WGUS72 KRAH 271510
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1110 AM EDT SAT AUG 27 2011

NCC065-083-127-195-271600-
/O.CON.KRAH.FF.W.0043.000000T0000Z-110827T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDGECOMBE NC-HALIFAX NC-WILSON NC-NASH NC-
1110 AM EDT SAT AUG 27 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR NASH...
WILSON...HALIFAX AND EDGECOMBE COUNTIES...

AT 1059 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER NASH...WILSON...HALIFAX AND EDGECOMBE COUNTIES. 
DOPPLER RADAR ESTIMATED THAT FOUR TO SIX INCHES OF RAIN HAS FALLEN 
OVER THE WARNED AREA.  AN ADDITIONAL ONE TO TWO INCHES WITH LOCALLY 
HIGHER AMOUNTS WILL BE POSSIBLE THROUGH THIS AFTERNOON BEFORE THE 
HURRICANE IRENE MOVES AWAY FROM THE AREA.  

LAW ENFORCEMENT REPORT THAT SEVERAL ROADS ARE CLOSED IN EDGECOMBE 
COUNTY DUE TO FLOODING...INCLUDING THE INTERSECTIONS OF SOUTH CHURCH 
STREET AND KINGSTON AVENUE... AND SOUTH CHURCH STREET AND NASHVILLE 
ROAD. 

LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO 
SCOTLAND NECK...ROANOKE RAPIDS...LITTLETON AND HALIFAX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3608 7731 3600 7740 3591 7734 3583 7735
      3580 7748 3557 7781 3560 7812 3571 7816
      3575 7824 3581 7826 3629 7794 3650 7791
      3648 7764 3641 7754 3632 7757 3633 7744
      3624 7737 3621 7738 3616 7727 3611 7723

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 7:40 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 27, 7:40 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
740 AM EDT SAT AUG 27 2011

.SYNOPSIS...
LARGE HURRICANE IRENE WILL CONTINUE TO ADVANCE NORTHWARD OVER
EASTERN NORTH CAROLINA TODAY. IRENE SHOULD EXIT NORTHEAST NORTH
CAROLINA THIS EVENING... AND OUR WINDS WILL DIMINISH OVERNIGHT.
QUIET WEATHER IS EXPECTED SUNDAY AS HIGH PRESSURE BUILDS IN FROM THE
NORTH.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 320 AM SATURDAY...

FLASH FLOOD WATCH FOR THE EASTERN HALF OF CENTRAL NORTH CAROLINA...
HIGH WIND WARNING FOR THE COASTAL PLAIN COUNTIES...
WIND ADVISORY FOR THE EASTERN PIEDMONT AND EASTERN SANDHILLS...

HAVE EXPANDED THE FLASH FLOOD WATCH FARTHER TO THE WEST TO ACCOUNT
FOR DECENT BAND OF MODERATE TO HEAVY RAIN THAT WILL AFFECT THE FAY
AND RDU AREAS THIS MORNING. EXPECT RAINFALL AMOUNTS BETWEEN TWO-FOUR
INCHES IN THIS SWATH WITH LOCALLY HEAVIER AMOUNTS. USED THE SAME
ENDING TIME AS THE ORIGINAL WATCH THOUGH IMPROVING CONDITIONS LATER
THIS AFTERNOON AS IRENE MOVES NORTH OVER THE NORTHERN OUTER BANKS
MAY WARRANT A CANCELATION OF THE WESTERN AND SOUTHERN SECTORS OF THE
WATCH.

DUE TO IRENE MOVING NORTHWARD AT A SLIGHTLY FASTER CLIP THAN EARLIER
EXPECTED...HAVE PUSHED UP THE START TIME OF THE WIND ADVISORY AND
HIGH WIND WARNING BY 4-5 HOURS. HAVE RECEIVED SPOTTER REPORTS IN
WAYNE COUNTY SOUTH OF GSB OF SNAPPED TREES PLUS WIND GUSTS NEAR 40
MPH HAVE BEEN PERSISTENT SINCE 11 PM IN THE GSB AND FAY VICINITIES.
AS IRENE MOVES CLOSER TO THE COAST TOWARD DAYBREAK...EXPECT THE
WINDS TO INCREASE IN INTENSITY OVER OUR SOUTHERN COASTAL PLAIN BY 4
AM.

OTHERWISE...PLAN JUST MINOR ADJUSTMENTS TO THE FORECAST TODAY. STILL
EXPECT A SHARP RAIN-NO RAIN LINE IN VICINITY OF THE
PIEDMONT...LIKELY JUST WEST OF THE CURRENT RAIN SHIELD THAT HAS
OVERSPREAD THE RALEIGH AREA AS OF 1 AM. BEST GUESS PUTS WESTERN EDGE
OF THE RAIN SHIELD FROM BURLINGTON TO WADESBORO. HAVE NOTED ON RADAR
IMAGERY THAT LITTLE IF ANY RAIN OCCURRING ON THE SOUTH SIDE OF IRENE
AS DRIER AIR HAS ENTRAINED INTO THIS SECTOR. THIS SUGGEST A FASTER
END TO THE PRECIP OVER OUR REGION AS IRENE MOVES UP THE COAST LAST
TODAY. THUS WILL BE ENDING PRECIP FROM THE WEST AND SOUTH SEVERAL
HOURS EARLIER THAN PREVIOUSLY FORECAST. CURRENT THINKING IS THAT THE
RAIN SHOULD EXIT OUR NE COUNTIES PRIOR TO MIDNIGHT...POSSIBLY NEAR
SUNSET.

MOST PERSISTENT BAND OF MODERATE-HEAVY RAIN STILL PROJECTED TO OCCUR
IMMEDIATELY NW OF THE 700MB CIRCULATION CENTER. THIS BAND OF PRECIP
EXPECT TO EXTEND FROM JUST NE OF RDU INTO SE VA. THUS EXPECT THE
HEAVIEST RAINFALL AMOUNTS (3-5 INCHES) TO OCCUR OVER OUR NORTHERN
COASTAL PLAIN WITH 1-3 INCHES OVER THE REMAINDER OF THE COASTAL
PLAIN AS WELL AS THE EASTERN SECTIONS OF THE SANDHILLS AND PIEDMONT.
AS ELUDED TO ABOVE...EXPECT A SHARP DROP OFF IN PRECIP AMOUNTS JUST
WEST OF HIGHWAY ONE WITH AMOUNTS LESS THAN QUARTER OF AN INCH WEST
OF A BURLINGTON TO ROCKINGHAM LINE.

MAX TEMPS TRICKY LATER TODAY...ESPECIALLY IF PARTIAL CLEARING OCCURS
OVER THE SANDHILLS AND EASTERN PIEDMONT THIS AFTERNOON. MAY NUDGE
MAX TEMPS UP A COUPLE OF DEGREES FROM FAY-RDU TO ACCOUNT FOR THIS
POSSIBILITY AND MAY NUDGE THE WESTERN COUNTIES UP A DEGREE OR TWO AS
WELL AS THIS SECTION MAY SEE A GOOD AMOUNT OF SUN BY THIS AFTERNOON.
PLAN TO KEEP THE COOLER MAX TEMPS OVER THE CLOUD/RAIN SHROUDED NE.

TONIGHT...EXPECT AN IMPROVING WEATHER PATTERN AS IRENE EXITS THE
REGION. POSSIBILITY THAT THE CURRENT ADVISORY/WATCH/WARNING MAY BE
CANCELED BEFORE THEIR POSTED EXPIRATION TIMES. WILL LIKELY BE
ENDING PRECIP CHANCES A FEW HOURS EARLIER IN THE EAST THAN
PREVIOUSLY FORECAST. LITTLE CHANGE REQUIRED TO THE MIN TEMPS.

PLEASE REFER TO THE FLASH FLOOD WATCH AND HIGH WIND WARNING/WIND
ADVISORY STATEMENTS FOR DETAILS.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
AS OF 230 AM SATURDAY...

IRENE IS EXPECTED TO BE PUSHING WELL NORTHEAST OF NC BY DAYBREAK
SUNDAY. A TRAILING SURFACE TROUGH IS EVIDENT IN MODEL SURFACE FIELDS
THROUGH EASTERN NC ALONG OR JUST EAST OF THE I-95 CORRIDOR... AND A
BROAD MID LEVEL TROUGH WILL RESIDE OVER OR JUST WEST OF THE
REGION... HOWEVER THE DEEP NORTHWEST FLOW THROUGH THE LOWEST 2 KM
AND THE LACK OF MOISTURE SOURCE ALOFT WILL KEEP THE COLUMN DRY AND
WILL ACCORDINGLY KEEP CLOUDINESS TO A MINIMUM. LARGE SURFACE HIGH
PRESSURE CENTERED OVER THE MIDWEST WILL BEGIN TO BUILD INTO CENTRAL
NC FROM THE NW... RESULTING IN FALLING THICKNESSES SUNDAY NIGHT...
BUT VALUES WILL REMAIN ABOVE NORMAL PRIOR TO THIS AS THE MOUNTAINS
INITIALLY BLOCK THE INCOMING COOL AIR. THUS... EXPECT ABOVE-NORMAL
HIGHS SUNDAY IN THE 88-94 RANGE. AS THE HIGH PRESSURE BUILDS IN IN
EARNEST SUNDAY NIGHT... THE NORTHEAST LOW LEVEL FLOW TOPPED OFF BY
WEAK MASS CONVERGENCE AND POOLING OF MOISTURE IN THE 5000-9000 FT
AGL LAYER WILL LEAD TO AREAS OF PARTLY TO MOSTLY CLOUDY SKIES
PARTICULARLY OVER THE PIEDMONT SUNDAY NIGHT... BUT NO PRECIPITATION
IS EXPECTED AS THE REMAINDER OF THE COLUMN AND SUBCLOUD LAYER REMAIN
DRY. LOWS 61-66. -GIH

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 1100 PM FRIDAY...

THROUGHOUT THE LONG TERM PERIOD...UPPER LEVEL TROUGHING WILL MOVE
EAST...AS MID LEVEL RIDGING BUILDS INTO THE REGION BY MIDWEEK. EVEN
WITH THE TROUGH IN PLACE ON MONDAY...THERE WILL A LACK OF MOISTURE
RETURN (PWAT VALUE PROGGED TO BE BELOW 1.5 INCHES)...THEREFORE DO
NOT EXPECT MUCH IN THE WAY OF PRECIP. HOWEVER...BY TUESDAY MOISTURE
IS EXPECTED TO INCREASE SLIGHTLY AND WITH THE PASSAGE OF THE TROUGH
AXIS ACROSS THE REGION DURING THE DAY...A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON/EARLY
EVENING. THEN AS THE MID LEVEL RIDGE BEGINS TO EXERT MORE INFLUENCE
OVER THE REGION...ONLY ISOLATED (AT BEST) RAIN CHANCES WILL EXIST
FOR THE REMAINDER OF THE WEEK. EVEN WITH THE MID LEVEL RIDGE
EVENTUALLY MOVING OVER THE REGION...EAST TO NORTHEASTERLY FLOW AT
THE SURFACE WILL KEEP TEMPS NEAR TO SLIGHTLY ABOVE NORMAL THROUGH
THE PERIOD.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
AS OF 740 AM SATURDAY...

AT 500 AM EDT THE CENTER OF IRENE WAS LOCATED ABOUT 35 MILES SOUTH
OF CAPE LOOKOUT... HOWEVER THE LARGE ASSOCIATED RAIN AREA AND
EXPANSIVE WIND FIELD WITH IRENE HAVE RESULTED IN ADVERSE AVIATION
CONDITIONS AT MOST CENTRAL NC AIRPORTS. INT/GSO WILL EXPERIENCE
LITTLE TO NONE OF IRENE'S RAINFALL BUT WILL SEE PERIODS OF MVFR CIGS
THROUGH 15Z AS WELL AS BRISK AND GUSTY WINDS FROM THE NNE BECOMING
NORTHWESTERLY THIS AFTERNOON. THE EASTERN FORECAST AREA INCLUDING
RDU AND ESPECIALLY FAY/RWI WILL SEE THE WORST CONDITIONS WITH AN
EXTENDED PERIOD OF MAINLY IFR/LIFR CIGS... IFR TO MVFR VSBYS IN
MODERATE TO HEAVY RAIN... AND A DEEP STRONG MAINLY NORTHERLY FLOW ON
THE WEST SIDE OF IRENE. THE WORST CONDITIONS WILL LAST THROUGH EARLY
TO MID AFTERNOON BEFORE GRADUAL IMPROVEMENT... FIRST AT FAY... THEN
AT RDU AND FINALLY AT RWI 21Z-23Z. AVIATION INTERESTS SHOULD
CAREFULLY CONSIDER ANY FLIGHTS IN OR NEAR THESE SITES THROUGH THIS
AFTERNOON. AS THE LOW LEVELS WILL REMAIN WELL MIXED... STRICT LOW
LEVEL WIND SHEAR CRITERIA IS NOT ANTICIPATED... HOWEVER CONSIDERABLE
STRONG TO SEVERE TURBULENCE IS LIKELY AT ALL CENTRAL NC AIRPORTS.
SUSTAINED WINDS WILL PEAK AT 20-30 KTS AT RDU (GUSTING TO 35-45 KTS)
TO 25-35 KTS AT RWI/FAY (GUSTING TO 45-55 KTS).

LOOKING BEYOND 12Z SUNDAY MORNING... VFR CONDITIONS ARE EXPECTED
THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS IN FROM OUR NORTHWEST AND
NORTH. -GIH

&&

.HYDROLOGY...
AS OF 200 AM SATURDAY...

AT THIS TIME...MAINSTEM RIVER FLOODING IS NOT EXPECTED DUE TO THE
LIMITED WESTWARD EXTENT OF SIGNIFICANT RAINFALL. THE POTENTIAL
RAINFALL GRADIENT WILL BE TIGHT...HOWEVER...RANGING FROM 1-2 INCHES
IN THE UPPER TAR AND UPPER NEUSE RIVER BASINS TO 4-6 INCHES FURTHER
DOWNSTREAM IN THOSE BASINS. WESTWARD DEVIATION FROM THE FORECAST
TRACK WOULD SPREAD HEAVIER RAIN FURTHER UPSTREAM IN THOSE BASINS...
WHICH WOULD LEAD TO MORE SIGNIFICANT RISES. MINOR FLOODING REMAINS
POSSIBLE AT FORECAST POINTS ALONG AND EAST OF THE INTERSTATE 95
CORRIDOR...INCLUDING THE TAR RIVER AT ROCKY MOUNT AND TARBORO...THE
NEUSE RIVER AT SMITHFIELD AND GOLDSBORO...AND FISHING CREEK AT
ENFIELD. PEOPLE WITH INTERESTS IN THESE AREAS SHOULD BE PREPARED TO
TAKE ACTION AND KEEP UP WITH THE LATEST RIVER LEVELS AND FORECASTS.
SMALLER CREEKS AND STREAMS IN THESE REGIONS ARE LIKELY TO SEE SOME
RAPID RISES THIS MORNING THROUGH AFTERNOON BEFORE WATER LEVELS BEGIN
TO FALL EARLY THIS EVENING.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR
NCZ009>011-026>028-041>043-077-078-088-089.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ008>010-025-
026-041-077-088.
HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR NCZ011-027-
028-042-043-078-089.

&&

SYNOPSIS...WSS/GIH
NEAR TERM...WSS
SHORT TERM...HARTFIELD
LONG TERM...KRR
AVIATION...HARTFIELD
HYDROLOGY...MLM/GIH
Hazardous weather outlook, Aug 27, 3:35 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
335 AM EDT SAT AUG 27 2011

NCZ007-021>024-038>040-073>076-083>086-280900-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-
STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-HOKE-
335 AM EDT SAT AUG 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

WINDS IN ASSOCIATION WITH HURRICANE IRENE WILL GUST BETWEEN 25 AND
35 MPH TODAY. ALSO... ISOLATED HEAVY SHOWERS MAY PRODUCE BRIEFLY
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ008-025-280900-
GRANVILLE-DURHAM-
335 AM EDT SAT AUG 27 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

OCCASIONAL HEAVY SHOWERS WITH BRIEFLY VERY HEAVY RAIN WILL
CONTINUE TO OVERSPREAD THE REGION TODAY. RAINFALL AMOUNTS NEAR ONE
INCH ARE POSSIBLE... WHICH MAY LEAD TO STREET FLOODING AND QUICK
WATER RISES ON STREAMS... CREEKS... AND DRAINAGE DITCHES. THE
HEAVY RAIN WILL TAPER OFF LATE TODAY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ009-010-026-041-077-088-280900-
VANCE-WARREN-FRANKLIN-WAKE-HARNETT-CUMBERLAND-
335 AM EDT SAT AUG 27 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH THIS
EVENING. SPOTTERS SHOULD KEEP UP WITH THE LATEST OBSERVATIONS AND
DETAILS ON IRENE... AND REPORT ANY SEVERE OR SIGNIFICANT
WEATHER... INCLUDING RAINFALL AMOUNTS OVER 1 INCH IN LESS THAN 6
HOURS... TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

NCZ011-027-028-042-043-078-089-280900-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
335 AM EDT SAT AUG 27 2011

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH THIS
EVENING. SPOTTERS SHOULD KEEP UP WITH THE LATEST OBSERVATIONS AND
DETAILS ON IRENE... AND REPORT ANY SEVERE OR SIGNIFICANT
WEATHER... INCLUDING RAINFALL AMOUNTS OVER 1 INCH IN LESS THAN 6
HOURS... TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

In the hours before

Local storm report, Aug 27, 7:50 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
750 AM EDT SAT AUG 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     NON-TSTM WND DMG GOLDSBORO               35.37N  77.98W
08/27/2011                   WAYNE              NC   911 CALL CENTER

            NUMEROUS TREES DOWN THROUGHOUT THE CITY OF GOLDSBORO.

&&

EVENT NUMBER RAH1101288

GIH
Local storm report, Aug 27, 7:55 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
755 AM EDT SAT AUG 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     NON-TSTM WND DMG 3 NE GRANTHAM           35.33N  78.12W
08/27/2011                   WAYNE              NC   911 CALL CENTER

            TREES DOWN.

&&

EVENT NUMBER RAH1101289

GIH
Local storm report, Aug 27, 8:05 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
805 AM EDT SAT AUG 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 AM     NON-TSTM WND GST SEYMOUR JOHNSON AFB     35.34N  77.97W
08/27/2011  M54 MPH          WAYNE              NC   AWOS

&&

EVENT NUMBER RAH1101290

DJF
Local storm report, Aug 27, 8:06 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
806 AM EDT SAT AUG 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     NON-TSTM WND GST GOLDSBORO WAYNE APT     35.46N  77.97W
08/27/2011  M52 MPH          WAYNE              NC   AWOS

&&

EVENT NUMBER RAH1101291

DJF
Local storm report, Aug 27, 8:08 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
808 AM EDT SAT AUG 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 AM     NON-TSTM WND GST ROCKY MOUNT WILSON APT  35.86N  77.88W
08/27/2011  M47 MPH          NASH               NC   ASOS

&&

EVENT NUMBER RAH1101292

DJF
Local storm report, Aug 27, 8:34 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
834 AM EDT SAT AUG 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 AM     NON-TSTM WND GST SEYMOUR JOHNSON AFB     35.34N  77.97W
08/27/2011  M56 MPH          WAYNE              NC   AWOS

&&

EVENT NUMBER RAH1101293

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 1:23 AM EDTSpecial Weather StatementRAHEdgecombe37 min
Aug 27, 2:26 AM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax, Johnston, Nash, Sampson, Wayne and 1 more4 hr
Aug 27, 3:16 AM EDTFlash Flood WarningRAHEdgecombe, Halifax, Nash, Wilson6 hr
Aug 27, 4:18 AM EDTSpecial Weather StatementRAHEdgecombe42 min
Aug 27, 6:01 AM EDTFlash Flood WarningRAHJohnston, Sampson, Wayne6 hr
Aug 27, 7:26 AM EDTAreal Flood AdvisoryRAHFranklin, Vance, Wake, Warren5 hr
Aug 27, 11:55 AM EDTFlash Flood WarningRAHEdgecombe, Halifax, Johnston, Nash, Wayne, Wilson8 hr
Aug 27, 5:16 PM EDTRiver Flood WarningRAHEdgecombe4 days

Nearby

Flash Flood Warnings in North Carolina, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.